Gregoir, Stéphane (2006) Efficient tests for the presence of a couple of complex conjugate unit roots in real time series. Journal of Econometrics, 130 (1). pp. 45-100.

Full text not available from this repository.
Identification Number : 10.1016/j.jeconom.2004.08.019


We introduce a framework which allows us to draw a clear parallel between the test for the presence of seasonal unit roots and that for unit root at frequency 0 (or ππ). It relies on the properties of the complex conjugate integrated of order one processes which are implicitly at work in the real time series. In the same framework as that of Phillips and Perron (Biometrica 75 (1988) 335), we derive tests for the presence of a pair of conjugate complex unit roots. The asymptotic distribution we obtain are formally close to those derived by these authors but expressed with complex Wiener processes. We then introduce sequences of near-integrated processes which allow us to study the local-to-unity asymptotic of the above test statistics. We state a result on the weak convergence of the partial sum of complex near-random walks which leads to complex Orstein–Uhlenbeck processes. Drawing on Elliott et al. (Econometrica 64 (1996) 813) we then study the design of point-optimal invariant test procedures and compute their envelope employing local-to-unity asymptotic approximations. This leads us to introduce new feasible and near efficient seasonal unit root tests. Their finite sample properties are investigated and compared with the different test procedures already available (J. Econometrics 44 (1991) 215; 62 (1994) 415; 85 (1998) 269) and those introduced in the first part of the paper.

Item Type: Article
Language: English
Date: January 2006
Refereed: Yes
JEL Classification: C12 - Hypothesis Testing
C22 - Time-Series Models
Divisions: TSE-R (Toulouse)
Site: UT1
Date Deposited: 22 Apr 2016 14:51
Last Modified: 02 Apr 2021 15:51
OAI Identifier:
View Item